Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 8, 2012, 8:56 AM CST for Hunt County, Rockwall County, Texas. It took effect at Mar 9, 2012, 3:37 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 8:56 AM CST (14:56 UTC)
- In effect from
- Mar 9, 2012, 3:37 AM CST
- Expired
- Mar 9, 2012, 6:54 PM CST
- In force
- 15 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 5.01 ft at Mar 9, 2012, 10:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
139
WGUS44 KFWD 081456
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CST THU MAR 8 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREA IN TEXAS...
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-397-090256-
/O.NEW.KFWD.FL.W.0032.120309T0937Z-120310T0054Z/
/QLAT2.1.ER.120309T0937Z.120309T1200Z.120309T1254Z.NO/
856 AM CST THU MAR 8 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 0845 AM THURSDAY THE STAGE WAS 4.53 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE THURSDAY NIGHT
AND CONTINUE TO RISE TO AN INITIAL CREST BETWEEN 15 AND 16 FEET BY
FRIDAY MORNING. FURTHER RISES ARE POSSIBLE FRIDAY INTO SATURDAY AS
ADDITIONAL HEAVY RAINFALL IS EXPECTED INTO THE WEEKEND.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON FEB 19 2012.
$&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN MON
SOUTH FORK SABINE RIVER
QUINLAN 15 4.5 THU 09 AM 15.5 4.7 4.3 4.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 8, 7:41 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 8, 7:41 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 741 AM CST THU MAR 8 2012 .UPDATE... WINDS BEHIND THE FRONT ARE A BIT STRONGER THAN PREVIOUSLY THOUGHT. BUMPED UP THE FORECASTED WINDS AND ISSUED A WIND ADVISORY TO ACCOUNT FOR THESE HIGH WINDS EXPECTED IN THE NORTHWESTERN ZONES TODAY. LATEST OB AT WICHITA FALLS HAD SUSTAINED WINDS NEAR 30 MPH WITH GUST UP TO 50 MPH. 85/NH && .AVIATION... FOR THE 12Z TAFS...MVFR CEILINGS...THE PASSAGE OF A COLD FRONT AND PRECIPITATION CHANCES ARE THE PRIMARY FORECAST CONCERNS THRU THE VALID FORECAST PERIOD. CONCERNING THE COLD FRONT...BUMPED UP THE TIMING OF THE FRONT THROUGH METROPLEX AREA TAF SITES TO 16 TO 17 Z BASED ON LINEAR EXTRAPOLATION OF FRONTAL SPEED OVER THE LAST 2 HOURS. WILL CONTINUE TO MONITOR AND AMEND THE TAFS AS NECESSARY AS THE FRONT MOVES INTO NORTH TEXAS THIS MORNING. PRECIPITATION CHANCES...OUR BEST PRECIPITATION CHANCES ARE EXPECTED TO LIE ALONG AND NORTH OF THE COLD FRONT...SO THE TIMING OF THE COLD FRONT IS CRUCIAL TO DETERMINE WHEN THUNDERSTORMS WILL AFFECT AREA TAF SITES TODAY. AT THIS TIME BECAUSE MOST THUNDERSTORM ACTIVITY IS EXPECTED TO HOLD NORTH OF THE COLD FRONT...CONVECTION IS EXPECTED TO REMAIN MOSTLY ELEVATED AS STORMS AFFECT AREA TAF SITES. WITH THIS IN MIND THINK THAT THE POTENTIAL FOR SEVERE/DAMAGING WINDS IS REDUCED...HOWEVER THE USUAL CAVEATS APPLY...IF A STORM IS DIRECTLY OVER AN AIRPORT STRONG VARIABLE WINDS ARE POSSIBLE. CEILINGS...MVFR CIGS WILL LIKELY PERSIST THROUGH THE VALID FORECAST PERIOD. CIGS ARE MOST LIKELY TO FALL TO THE 2 KFT LEVEL OR BELOW DURING PERIODS OF HEAVIER OR PERSISTENT PRECIPITATION. TRIED TO KEEP THE TAFS SIMPLE AT THIS TIME AND DIDNT BRING CIGS DOWN BELOW THE 2 KFT LEVEL UNTIL COLDER AIR FILTERS INTO THE REGION A FEW HOURS BEHIND THE INITIAL WIND SHIFT LINE ASSOCIATED WITH THE FRONT. OPTED TO ADVERTISE PERIODS OF SIGNIFICANT WIND SHIFT AND PERIODS OF PERSISTENT RAINFALL WITH CHANGE GROUPS. CAVANAUGH && .PREV DISCUSSION... /ISSUED 416 AM CST THU MAR 8 2012/ 00Z UPPER AIR ANALYSIS INDICATED A CLOSED LOW CENTERED NEAR THE 4 CORNERS REGION. HEIGHT FALLS TO THE EAST OF THIS SYSTEM ARE RELATIVELY NON-EXISTENT WITH THE ONLY HEIGHT FALLS ALMOST DUE SOUTH OF THE LOW. THIS WOULD INDICATE THAT THE LOW WILL DRIFT SOUTH OVER THE NEXT 12-18 HOURS. MODELS SEEM TO BE HANDLING THIS WELL...MOVING IT SLOWLY TO THE SOUTH AND EAST AND THEN STALLING THE LOW OVER NEW MEXICO THROUGH SATURDAY. ANOTHER DISTURBANCE IN THE MAIN FLOW IS MOVING THROUGH THE NORTHERN PLAINS THIS MORNING AND IS CAUSING A STRONG COLD FRONT TO PUSH SOUTH. LATEST SURFACE ANALYSIS SHOWS THIS FRONT HAS PUSHED SOUTH OF OKLAHOMA CITY AND EXTENDS SOUTHWEST INTO CHILDRESS TO NEAR LUBBOCK. THE TIMING IS A BIT FASTER THAN THE MODELS HAVE INDICATED AND GIVEN PRESSURE RISES BEHIND THE FRONT ARE APPROACHING 5MB/3HR...THINK THIS FASTER SOUTHERN PUSH WILL CONTINUE. THEREFORE...SPED UP THE TIMING OF THE WIND SHIFT IN THE FORECAST BY SEVERAL HOURS. THE EXACT TIMING OF THE FROPA WILL HAVE A DIRECT EFFECT ON HIGH TEMPERATURES TODAY. MANY LOCATIONS...ESPECIALLY NORTH OF INTERSTATE 20 WILL SEE THEIR HIGHS IN THE MORNING HOURS...RIGHT BEFORE THE FROPA. TEMPERATURES ARE EXPECTED TO FALL 15-20 DEGREES BEHIND THE FRONT...AND SLOWLY CONTINUE TO FALL DURING THE REMAINDER OF THE DAY. 00Z FWD RAOB CONTINUED TO SHOW A STOUT CAP IN PLACE...BUT THIS EML HAS LIFTED A BIT FROM YESTERDAYS 12Z SOUNDING. THIS CAP WILL PLAY A KEY ROLE ON WHEN THUNDERSTORMS WILL DEVELOP TODAY. THINK THE CAP SHOULD HOLD THINGS MOSTLY STABLE UNTIL THE FRONTAL BOUNDARY PROVIDES ENOUGH LOCALIZED FORCING TO LIFT/BREAK THE CAP. THE 00Z NAM SEEMED TO HAVE PROBLEMS WITH ITS CONVECTIVE SCHEME AS IT QUICKLY ERODED THE CAP BETWEEN 15Z AND 18Z ACROSS THE CWA. BECAUSE OF THIS THE MODEL WAS OUTPUTTING WIDESPREAD QPF IN THE WARM SECTOR SOUTH OF THE APPROACHING FRONTAL BOUNDARY. THIS DIDNT SEEM LIKELY...AND STUCK CLOSER TO THE GFS AND THE SUITE OF HIGH RESOLUTION MODELS /WRF...HRRR...RUC/ THAT ARE MORE EQUIPPED WITH CONVECTIVE MODELING. SHOWERS AND ISOLATED THUNDERSTORMS ARE ONGOING ACROSS OKLAHOMA AND THE EASTERN TEXAS PANHANDLE. THIS CONVECTION IS FORMING JUST BEHIND THE FRONTAL BOUNDARY...AS WARM MOIST AIR IS LIFTED OVER THE FRONT. AS THE FRONTAL BOUNDARY PROPAGATES SOUTH...IT INCREASES THE SLOPE OF THE ISENTROPIC SURFACES. AS THE WARM MOIST AIR ASCENDS UP THE SURFACE...THE CAP LIFTS/BREAKS AND PRECIP IS ALLOWED TO FORM. GIVEN THAT THE LATEST MESOANALYSIS ACROSS NORTH TEXAS STILL SHOW CIN VALUES BETWEEN 200-500 J/KG...THINK THIS SCENARIO OF PRECIP FORMING JUST BEHIND THE FRONTAL BOUNDARY WILL LIKELY CONTINUE THROUGH THE DAY. THE MAIN UPPER LOW REMAINS WELL TO OUR WEST...AND COOLING OF THE EML IS NOT EXPECTED FROM DEEP SYNOPTIC LIFT. LOW LEVEL LAPSE RATES ARE RATHER POOR...AROUND 5 C/KM...BUT ONCE THE UPDRAFTS BECOME ESTABLISHED IN THE MID-LEVELS WHERE LAPSE RATES WILL BE NEAR 8 C/KM...THEN THE UPDRAFTS WILL STRENGTHEN AND BE ABLE TO BE INFLUENCED BY DEEP LAYER SHEAR THAT IS IN PLACE. A FEW UPDRAFTS COULD ROTATE WHICH WOULD ENHANCE THE OVERALL SEVERE HAIL POTENTIAL. THINK THE WIND/TORNADO THREAT WILL REMAIN LOW...BUT IF ANY STORMS DO DEVELOP AHEAD OF THE FRONT...WE COULD SEE AN ISOLATED EVENT. HOWEVER...STORM MOTION TODAY WILL BE TO THE NORTHEAST AT 35 TO 40 MPH...AND ANY DISCRETE STORM WOULD QUICKLY BECOME UNDERCUT BY THE SOUTHWARD MOVING FRONT. SCATTERED RAIN SHOWERS OR THUNDERSTORMS WILL CONTINUE TONIGHT AND INTO FRIDAY AS THE UPPER LOW REMAINS NEARLY STATIONARY OVER NEW MEXICO. THIS ENABLES THE STRONG SOUTHERLY FLOW ALOFT TO CONTINUE RISING OVER THE FRONTAL LAYER...ALLOWING SCATTERED ACTIVITY TO DEVELOP. MID-LEVEL LAPSE RATES TOMORROW WILL ONLY BE 6-6.5 C/KM AND THE CHANCES FOR SEVERE HAIL WILL BE MUCH LOWER. SATURDAY...THE UPPER LOW OVER NEW MEXICO WILL FINALLY BEGIN TO EJECT TO THE NORTHEAST DURING THE DAY. CONFIDENCE CONTINUES TO INCREASE ON THIS OUTCOME...AS SEVERAL OF THE COMPUTER MODELS NOW SUPPORT THIS SOLUTION. AS THE LOW MOVES NORTHEAST...WIDESPREAD LIFT WILL OVERSPREAD THE REGION ALLOWING NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. THE 850 FRONT IS EXPECTED TO SET UP FROM NORTH TO SOUTH ACROSS OUR WESTERN ZONES BY SATURDAY AND THE EXACT POSITIONING OF THE ELEVATED BOUNDARY WILL PLAY A KEY ROLE ON THE POSITIONING OF HEAVY RAINFALL. TO THE EAST OF THE BOUNDARY...850 WINDS ARE EXPECTED TO BE FROM THE SOUTH AT 35-40 KNOTS. THIS WILL ALLOW RICH GULF MOISTURE TO STREAM NORTH INTO THE REGION. FORECASTED PW VALUES SATURDAY ARE IN THE 1.2-1.4 INCH RANGE WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL. THE HIGHER VALUES WILL BE LOCATED IN OUR EASTERN ZONES AND THIS IS WHERE THE HEAVIEST PRECIP IS EXPECTED. FRONTOGENESIS WILL ALSO BE A SOURCE OF MESOSCALE LIFT WHICH COULD ENHANCE PRECIP TOTALS ON THE WARM SIDE OF THE 850 FRONT. CONFIDENCE IS INCREASING THAT AREAS TO THE EAST OF INTERSTATE 35 CORRIDOR COULD RECEIVE IN EXCESS OF 3 TO 5 INCHES FOR THE ENTIRE EVENT BEGINNING TODAY...WITH MOST OF THESE TOTALS FALLING ON SATURDAY. THE CANADIAN MODEL AND SOME SREF MEMBERS HOLD ONTO THE UPPER LOW A BIT LONGER BEFORE EJECTING IT ON SUNDAY...AND DIDNT WANT TO ISSUE A FLASH FLOOD WATCH FOR SATURDAY UNTIL CONFIDENCE IS A BIT HIGHER. NEVERTHELESS...A SIGNIFICANT RAIN EVENT IS BECOMING MORE APPARENT FOR THIS WEEKEND. THINGS ARE EXPECTED TO DRY OUT BY MONDAY...AS SOUTHERLY WINDS RETURN TO THE SURFACE...AND ANY REMAINING SHORTWAVES ARE WELL TO OUR EAST. THE UPPER FLOW WILL BECOME MORE ZONAL FOR THE FIRST HALF OF NEXT WEEK...AND WE SHOULD SEE A FEW DAYS OF DRY WEATHER. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 41 47 40 50 / 90 60 60 70 80 WACO, TX 77 44 49 40 51 / 60 80 70 70 80 PARIS, TX 68 42 53 43 52 / 100 90 50 70 90 DENTON, TX 66 43 46 42 51 / 90 50 50 70 80 MCKINNEY, TX 68 42 50 42 50 / 90 60 50 70 80 DALLAS, TX 70 42 49 43 52 / 90 60 60 70 80 TERRELL, TX 72 43 50 41 51 / 90 70 60 70 80 CORSICANA, TX 75 45 50 42 49 / 70 80 70 70 80 TEMPLE, TX 78 44 47 41 50 / 50 90 80 70 80 MINERAL WELLS, TX 67 40 44 41 49 / 80 50 60 60 60 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ091-092-100>103- 115>118-129>133-141. && 69/85
Hazardous weather outlook, Mar 8, 7:43 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 743 AM CST THU MAR 8 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 743 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE PRIMARILY DURING THE AFTERNOON HOURS ACROSS NORTH TEXAS. ANY SEVERE THUNDERSTORM ACTIVITY IS MOST LIKELY TO OCCUR NEAR OR JUST NORTH OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION TODAY. THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS ARE EXPECTED TO BE LARGE HAIL...LOCALLY DAMAGING WINDS AND HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. NORTHERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BEHIND THE COLD FRONT TODAY FOR AREAS NORTHWEST OF A COMANCHE TO FORT WORTH TO GAINESVILLE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REMAIN POSSIBLE ACROSS ALL OF NORTH TEXAS FROM FRIDAY THROUGH SATURDAY NIGHT...AND THEN EAST OF INTERSTATE 35 OR 35E ON SUNDAY. THE PRIMARY CONCERN FROM THESE STORMS IS THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WHICH MAY LEAD TO SOME LOCALIZED FLASH FLOODING. THE HEAVIEST RAINFALL FROM FRIDAY THROUGH SUNDAY IS EXPECTED TO FALL ON SATURDAY ALONG AND EAST OF THE INTERSTATE 35 OR 35 W CORRIDOR. FOR THESE LOCATIONS ANYWHERE FROM 2 TO 4 INCHES OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLASH FLOODING IS MOST LIKELY TO OCCUR DURING EPISODES OF HEAVY RAINFALL SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS BUT IS MOST LIKELY TO BE REQUESTED THIS AFTERNOON FOR LOCATIONS ALONG AND SOUTHEAST OF A COMANCHE TO DALLAS TO PARIS LINE. CAVANAUGH
In the hours before
Special weather statement, Mar 8, 7:52 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CST THU MAR 8 2012
TXZ095-106-081445-
DELTA TX-LAMAR TX-
752 AM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
SOUTHERN LAMAR COUNTY
AT 752 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF COMMERCE...MOVING NORTHEAST
AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...COOPER...DEPORT...
PARIS AND COOPER LAKE PARK DOCTORS CREEK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3378 9531 3340 9530 3337 9540 3337 9546
3335 9549 3336 9554 3335 9556 3336 9559
3330 9568 3330 9575 3325 9579 3322 9585
3361 9585
TIME...MOT...LOC 1352Z 232DEG 19KT 3337 9574
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:38 AM CST | Wind Advisory | FWD | Comanche, Cooke, Denton, Eastland, Erath, Hood and 10 more | 3 hr |
| Mar 8, 7:52 AM CST | Special Weather Statement | FWD | Delta, Lamar | 53 min |
| Mar 8, 9:05 AM CST | Special Weather Statement | FWD | Jack, Montague, Palo Pinto, Stephens, Wise, Young | 25 min |
| Mar 8, 9:10 AM CST | Special Weather Statement | FWD | Fannin | 35 min |
| Mar 8, 9:48 AM CST | Special Weather Statement | FWD | Fannin | 27 min |
| Mar 8, 1:54 PM CST | Special Weather Statement | FWD | Van Zandt | 36 min |
| Mar 8, 3:24 PM CST | Special Weather Statement | FWD | Van Zandt | 36 min |
| Mar 8, 4:40 PM CST | Special Weather Statement | FWD | Freestone | 35 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.